# SDR CA071019002

- Difficulty date: October 19, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Cessna 172K
- Aircraft time: 10,126 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Nut Plate
- Part number: NAS680A08
- Condition: Misrepaired
- Location: Fuel Tank Bays
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON INSPECTING THE FUEL TANKS, FOUND SEVERAL NUTPLATES PREVIOUSLY DAMAGED. UPON FURTHER INSPECTION FOUND THAT AT A PREVIOUS TIME, SOME SCREWS BROKE OFF IN THE NUTPLATES AND RATHER REPAIR/REPLACE THE NUTPLATES, IT APPEARS THE DAMAGED NUTPLATES WERE DRILLED AND SHEET METAL SCREWS WERE INSTALLED WHERE STRUCTURAL SCREWS SHOULD HAVE BEEN. THE REPAIR WAS SIMPLE, DRILL OUT THE OLD NUTPLATES AND NEW NUTPLATES INSTALLED. AS THE FUEL TANK COVERS ARE A STRUCTURAL PART OF THE WING I RECOMEND KEEPING THIS AREA IN GOOD REPAIR. (TC# 20071019002)
